MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN030066
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "child had a central dialysis catheter inserted for immuno-adsorption regarding the treatment of autoimmune encephalitis.On (b)(6) 2022 at 6.45 am, the catheter was accidentally pulled off by the child.This was an involuntary move by the child while he was trying to get dressed.There was an immediate respiratory and neurological distress.A cerebral and thoracic ct scan was performed at 8.45am, it confirmed a gas embolism (presence of intravascular air).The catheter has no failure and is not the cause of the incident.The air entered through the cutaneous orifice when the catheter was pulled off." it was reported "there was sudden respiratory and neurological deterioration because of the gas embolism.We performed an intubation, a mechanical ventilation and transferred the patient to intensive care.A hyperbaric chamber session was done.The child was hospitalized 15 days in intensive care and then in neurology.The progression is going towards serious definitive neurological sequels because of the gas embolism.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "secure catheter to patient.Use triangular juncture hub with integral rotating suture wings as primary suture site".The ifu also has the following warnings regarding air embolisms: "the practitioner must be aware of potential air embolism/hemorrhage associated with large-bore catheters.Do not leave open needles or catheters in central venous puncture sites.To lessen the risk of disconnects, only securely tightened luer-lock connections should be used with this device.It is recommended that the extension lines be kept clamped at all times when not in use because of the catheter's large lumens.Follow hospital protocol to guard against air embolism/hemorrhage for all catheter maintenance." "place patient in slight trendelenburg position as tolerated to reduce the risk of air embolism.If femoral approach is used, place patient in supine position." "exposure of the central vein to atmospheric pressure may result in entry of air into the central venous system without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14605542
Report Number3006425876-2022-00517
Device Sequence Number5041258
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public00801902102119
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/02/2023
Device Model NumberIPN030066
Device Catalogue NumberCS-12123-F
Device Lot Number71F18G0094
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale